Alert archive / Michigan / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Gaylord, MI

April 14, 201012 counties in Michigan

NWS Gaylord, MI issued this red flag warning at Apr 14, 2010, 10:57 AM EDT for 12 counties in Michigan. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2010, 10:57 AM EDT (14:57 UTC)
Expired
Apr 14, 2010, 8:00 PM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS83 KAPX 141457
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EDT WED APR 14 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING...

.MUCH WARMER WEATHER WILL SPREAD INTO NORTHERN MICHIGAN TODAY WITH
GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING. IN ADDITION RELATIVE
HUMIDITIES WILL FALL TO AROUND 20 PERCENT ACROSS MUCH OF NORTHWEST
LOWER MICHIGAN. WITH WINDS CONSISTENTLY GUSTING TO AROUND 25
MPH...WIDESPREAD RED FLAG CONDITIONS WILL DEVELOP ACROSS NORTHWEST
LOWER MICHIGAN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS
TONIGHT. 

MIZ016-019>022-025>028-031>034-142300-
/O.NEW.KAPX.FW.W.0003.100414T1500Z-100415T0000Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
1057 AM EDT WED APR 14 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

VERY WARM TEMPERATURES COMBINED WITH GUSTY SOUTH-SOUTHEAST WINDS
UP TO 25 MPH...AND LOW HUMIDITY AROUND 20 PERCENT ARE EXPECTED THIS
AFTERNOON THROUGH EARLY THIS EVENING. THIS WILL YIELD WIDESPREAD
RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KAS
2 follow-up statements
970 
WWUS83 KAPX 141956
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT WED APR 14 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING...

.MARGINAL RED FLAG CONDITIONS WILL CONTINUE OVER THE COUNTIES
ADJACENT TO LAKE MICHIGAN THROUGH EARLY EVENING.

MIZ022-027-028-032>034-142100-
/O.CAN.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/
OTSEGO-KALKASKA-CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON-
356 PM EDT WED APR 14 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED
FLAG WARNING. 

$$

MIZ016-019>021-025-026-031-150000-
/O.CON.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-
356 PM EDT WED APR 14 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

MARGINAL RED FLAG CONDITIONS WILL CONTINUE OVER THE COUNTIES
ADJACENT TO LAKE MICHIGAN THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MIZ018-023-024-029-030-035-036-041-042-150400-
/O.NEW.KAPX.FW.A.0002.100415T1600Z-100416T0200Z/
PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO-
GLADWIN-ARENAC-
356 PM EDT WED APR 14 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MIDDAY THURSDAY THROUGH THURSDAY
EVENING.

BREEZY SOUTHWEST WINDS WILL DOWNSLOPE IN THE LEE OF THE INTERIOR
HIGHLANDS ON THURSDAY. THIS WILL RESULT IN HIGH TEMPERATURES
REACHING THE LOWER 80S AND HUMIDITY VALUES FALLING TO AROUND 25
PERCENT. SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH. THESE
CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JH
437 
WWUS83 KAPX 150015
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT WED APR 14 2010

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING...

MIZ016-019>021-025-026-031-150115-
/O.EXP.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-
815 PM EDT WED APR 14 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IN EFFECT FOR THE LAKE MICHIGAN SHORELINE
COUNTIES OF NORTHWEST LOWER MICHIGAN HAS EXPIRED.

$$

MIZ018-023-024-029-030-035-036-041-042-150815-
/O.CON.KAPX.FW.A.0002.100415T1600Z-100416T0200Z/
PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO-
GLADWIN-ARENAC-
815 PM EDT WED APR 14 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

BREEZY SOUTHWEST WINDS WILL DOWNSLOPE IN THE LEE OF THE INTERIOR
HIGHLANDS ON THURSDAY. THIS WILL RESULT IN HIGH TEMPERATURES
REACHING THE LOWER 80S AND HUMIDITY VALUES FALLING TO AROUND
25 PERCENT. SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH. THESE
CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Apr 14, 7:37 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 14, 7:37 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
737 AM EDT WED APR 14 2010

.SYNOPSIS.../ISSUED AT 421 AM/

A STATIONARY FRONT TO OUR SOUTHWEST WILL LIFT NORTHWARD THIS
AFTERNOON AND TONIGHT AS A WARM FRONT. A BAND OF CLOUDS NORTH OF
THIS FRONT WILL RESULT IN A PERIOD OF CLOUDINESS TODAY...BUT WARMER
TEMPERATURES VIA GUSTY SOUTHERLY WINDS ARE ON TAP FOR THURSDAY. LOW
PRESSURE AND A COLD FRONT WILL THEN CROSS THE NORTH WOODS THURSDAY
NIGHT. CHANCES FOR A LITTLE RAIN...ARRIVE AHEAD OF...AND BEHIND THE
COLD FRONT THURSDAY AND THURSDAY NIGHT.

DRIER AND MUCH COOLER AIR SETTLE IN FOR FRIDAY AND SATURDAY...WITH
HIGH PRESSURE IN PLACE FOR LATE THIS WEEKEND AND EARLY NEXT WORK
WEEK.

SMD

&&

.SHORT TERM.../ISSUED AT 735 AM/...TODAY

UPDATED FOR THE SHOWERS MOVING THROUGH NE LOWER AND E UPPER. THESE
SHOULD MOVE OUT DURING THE NEXT FEW HOURS. MOST OF THE REPORTS,
HAVE BEEN LIGHT RAIN OR SPRINKLES. THIS IS DUE TO THE LAST OF THE
WARM FRONT MOVING THROUGH THE FORECAST AREA. ONCE OUT OF THE
AREA, THE SKY WILL BEGIN TO CLEAR UP.

JSL

&&

.LONG TERM.../ISSUED AT 421 AM/...TONIGHT AND BEYOND

TONIGHT...BY THE EVENING THE WINDS WILL INCREASE WITH THE
TIGHTENING GRADIENT FROM THE APPROACHING COLD FRONT. MOISTURE ON
THE NAM LOOKS THIN AND IT IS LESS AGGRESSIVE THAN THE GFS WITH
GETTING THE PRECIPITATION INTO THE REGION. THE GFS PUSHES THE RAIN
INTO E UPPER AND ALMOST INTO NW LOWER. THE NAM IS JUST GETTING
INTO WESTERN CHIPPEWA COUNTY BY 12Z. WILL GO WITH THE GFS AS IT
WAS THE GOING FORECAST.

THURSDAY...THE 500 MB RIDGE ROUTES MOST OF THE RAIN TO THE NORTH
KEEPING IT OUT OF NE LOWER. THE COLD FRONT DELAY THROUGH THE DAY,
AND WE'LL MIX DEEPER SO THAT WE CAN APPROACH 80F IN MANY
LOCATIONS. AM A BIT CONCERNED ABOUT THE FIRE DANGER IN THE SE
COUNTIES. WITH THE MOISTURE RETURN AHEAD OF THE FRONT MOST OF THE
REGION WILL BE IN THE 30% RANGE FOR THE MINIMUM RH, BUT THE SE
CORNER OF THE FORECAST AREA WILL BE LAG AS THE FRONT PUSHES
THROUGH THERE LAST. SO IT COULD BE THAT IN THE DRY SAND OF THE
EAST END OF THE HURON FOREST THAT SUB-25% MIN RH IS POSSIBLE. THE
WINDS WILL BE CRANKING AHEAD OF THE FRONT. DECIDED TO HOLD BACK ON
A WATCH FOR THE TIME BEING AND LET THE DAY SHIFT CONSULT WITH THE
FIRE CUSTOMERS.

THURSDAY NIGHT...RAIN WILL MAINLY BE IN THE SOUTHERN AREA IN THE
EVENING AS THE FRONT SURGES PRETTY QUICKLY. THERE ISN'T AS BIG OF
A TIMING DIFFERENCE BETWEEN THE NAM AND GFS, WITH THE NAM CLOSER
TO THE GFS POSITION OF THE FRONT. THE SAME POSITION THAT WAS
ADVERTISED YESTERDAY.

FRIDAY...TEMPERATURES COOL PRETTY QUICKLY BEHIND THE FRONT SO THAT
THE AFTERNOON THE TEMPERATURES WILL BE FALLING BACK INTO THE 40S.
THE 850 MB TEMPERATURES BY 00Z FALL TO -2C IN NW LOWER ON THE NAM
AND -6C ON THE GFS. PRETTY CHILLY AND CLOUDY.

FRIDAY NIGHT...BOTH OF THE MODELS BEGIN TO PUSH THE DRY AIR INTO
THE REGION AND BEGIN TO WARM TEMPERATURES OVERNIGHT. IT IS
POSSIBLE FOR SOME PRECIPITATION, BUT WITH THE MAIN FORCING WITH
THE 500 MB LOW TO THE EAST OF LAKE HURON, THINK THAT WE WILL GET
AWAY WITH NOTHING OVER HERE. THE 850 MB TEMPERATURES DON'T GET
COLD ENOUGH TO GET ANY LAKE CONTRIBUTION AS THE WATER TEMPERATURES
ARE AT THE MOST +5C.

SATURDAY AND BEYOND...TEMPERATURES BEGIN TO WARM ON SATURDAY AND
WE GET BACK INTO THE 50S. SUNDAY AND MONDAY ARE IN THE 60S WITH
DRY CONDITIONS AGAIN. TUESDAY, A 500 MB WAVE LOOKS TO BE
THREATENING BUT THE RAIN DOESN'T GET HERE UNTIL TUESDAY NIGHT AT
THE EARLIEST AT THIS POINT ON THE GFS. SO NO MAJOR CHANGES NEEDED
IN THE MEDIUM RANGE.

JSL

&&

.MARINE.../ISSUED AT 421 AM/

WIND WILL INCREASE SLOWLY TODAY AS THE GRADIENT BEGINS TO TIGHTEN.
HOWEVER, IT LOOKS LIKE THAT IF WE GET CLOSE TO SMALL CRAFT
CRITERIA INTO WON'T BE UNTIL TONIGHT WHEN THE WINDS BEGIN TO
SHIFT TO THE WEST. THURSDAY, THERE MAY BE SOME PROBLEMS AS THE
WINDS WILL GET GUSTY AND PROBABLY OVER SCA CRITERIA. THEN
THURSDAY NIGHT WILL BE A DEFINITE PROBLEM FOR THE WINDS AFTER THE
COLD FRONT MOVES THROUGH.

JSL

&&

.AVIATION.../ISSUED AT 724 AM/...VALID FOR 12Z TAFS

SCATTERED LIGHT RAIN SHOWERS OR PROBABLY JUST SPRINKLES WILL AFFECT
APN DURING THE NEXT COUPLE OF HOURS. THE RAIN IS EAST OF PLN AND
TVC SO NO PRECIPITATION UPDATES ARE EXPECTED THERE AT THIS TIME.
OTHERWISE, THE NEXT 24 HOURS WILL BE VFR CIGS AND VSBY WITH RAIN
MOVING IN BY EARLY THURSDAY MORNING FOR TVC AND PLN AS A COLD
FRONT MOVES INTO THE REGION.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Apr 14, 5:44 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
544 AM EDT WED APR 14 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
544 AM EDT WED APR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN ELEVATED FIRE DANGER IN NORTHEAST LOWER
MICHIGAN...MAINLY IN THE HURON NATIONAL FOREST THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:56 PM EDTFire Weather WatchAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Montmorency and 3 more15 hr

Nearby

Red Flag Warnings in Michigan, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.